Long story short... found lump in breast, needle biopsy done came back as atypical ductal hyperplasia, surgically removed the lump, came back as benign. My breast surgeon sent me to see an oncologist and she suggested to start taking Tamoxifen as a chemopreventive since my Gail Model %'s were considered high risk. I am 43 and other wise healthy, trying to way my options/ risk... any input/ help/ advise would be greatly appreciated.
Diag in 2005, mast. No lymph node involvement did chemo as preventative had herceptin one year , HER 2 +, on tamoxifen 4 years now , as preventative , gave me additional 56% greater chance for no new BC in other breast. Side effects: bone pain, fluid in legs ankles hands, fatigue, loss of sexual interest, weight gain... BUT ... if prevents another BC very well worth it for me , have to weigh pros and cons and see what matters to you most. I have 1 year left on tamoxifen , concerns me what will follow next...
I am similar, had chemo right away with Herceptin, Her+. Tamoxifen and one other drug. After chemo and losing my hair, which grew back lovely. Surgery to remove the lump from breast and also 21 lympnodes. Also, ended up getting radiation, so I been through it all. I was same age as you. So, now on Tamoxifen pill and honestly, you get used to it. Five years they suggest. I do get foggy a little in the head, but overall side effects are better than getting cancer again. The only negative is they don't suggest getting pregnant since the child can come out not normal. But, your life and health are what is important.
- Tamoxifen Information for Consumers
- Tamoxifen Information for Healthcare Professionals (includes dosage details)
- Side Effects of Tamoxifen (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 23 Oct 2009 • 1 answer
Posted 20 Nov 2011 • 2 answers
I was taking Tamoxifen after breast cancer for 5 years ,I had a lumpectomy & radiotherapy & thought?
Posted 9 May 2013 • 1 answer
Posted 3 Oct 2013 • 2 answers
Posted 12 Aug 2017 • 0 answers